Texas, 2022Flash Flooding in Texas, July 1, 2022
July 1, 2022 · NWS LCH · 2 events in 2 counties and zones
An area of low pressure developed near Galveston and moved west along the Texas Coast. Heavy rain around the low trained over Jefferson and Orange Counties producing flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An area of low pressure developed near Galveston and moved west along the Texas Coast. Heavy rain around the low trained over Jefferson and Orange Counties producing flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jul 1, 5:52 AM CST, 1 hour 27 minutes earlier.
Area forecast discussion, Jul 1, 5:52 AM CST, 1 hour 27 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
652 AM CDT Fri Jul 1 2022
.AVIATION...
Large area of showers and thunderstorms cover southeast Texas and
southwest Louisiana. Storms today will lower visibility to less
than one mile at times with ceilings from 020 to 050 depending on
storms in the general area of the Taf lctns. Winds for the most
part will be less than 10 knots although gusts to 15 will be
typical for today. Storms to persist through the afternoon into
the evening hours.
&&
.PREV DISCUSSION... /issued 525 AM CDT Fri Jul 1 2022/
SHORT TERM [Today through Sunday]...
A small area of low pressure has moved inland along the middle
Texas coast this morning. This has brought tropical moisture in
the form of showers and isolated thunderstorms to southeast Texas
and southern Louisiana. Storms are moving to the northeast. We are
expecting additional rainfall today around one to two inches at
bit more along the I-10 corridor. Rainfall totals in southeast
Texas Jefferson and Orange counties and Calcasieu and Cameron
parishes will be higher with two to four inches with some
locations getting up to six inches and possibly a bit more. This
will help the region for the most part as we have been in a
drought. Tropical funnel clouds are expected main from the I-10
corridor south to the coast and into the coast waters today. One
additional point rains will also help to moderate the afternoon
temperatures today with highs in the low to mid 80s.
The debris is expected to lift into northeast Texas and north
Louisiana by this evening and the Flash Flood Watch is set to
expire at 7 pm this evening. Storm activity to taper off a bit
through the evening hours. For tomorrow showers and isolated
thunderstorms to redevelop. Giving the region more rains which
will improve the soil moisture profile. Sunday into Monday morning
will see a shift back to the east with the rains.
LONG TERM [Monday through Thursday]...
The pattern aloft and at the surface will continue to trend more
seasonal as the long period begins. Ridging will continue to build
aloft over the region early next week, with the main ridge axis
eventually becoming centered just north of the area. At the surface,
high pressure will ridge acrs the western Atlantic into the Gulf of
Mexico, and this is expected to prevail through the week. This will
result in an onshore flow in the lower levels, beneath a deep east
to southeast flow aloft, maintaining sufficient moisture over the
region with precip water ranging anywhere from around 1.7 inches up
to 2.2 inches.
Diurnally induced showers and storms can be expected through the
week with convection developing in response to the seabreeze or
other mesoscale boundaries by early afternoon and diminishing by
early evening. Rain chances will range from around 20 percent across
SE TX up to 40-50 percent across the Acadiana region and the lower
Atchafalaya Basin, where deeper moisture will be poised.
With convection becoming more scattered, daytime temperatures are
expected to warm into the 90s across the area, with middle and upper
90s possible across SE TX where cloud/shower coverage will be much
less. Overnight lows will be in the middle to upper 70s across much
of the area.
99
MARINE...
A broad surface low over the northwest Gulf will move inland
along the middle Texas coast, then north across east Texas today
and into Louisiana. This will allow for a modest to strong
southerly flow to develop, along with keeping good chances of
showers and thunderstorms in the forecast through this afternoon
for the western locations of our coastal waters. Winds taper off
this evening and the Advisory will end during the afternoon
hours. More seasonal rain chances are expected Sunday through
early next week.
19
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 87 72 88 73 / 80 50 80 20
LCH 83 74 87 75 / 90 60 80 10
LFT 86 75 88 76 / 90 50 80 10
BPT 86 75 90 76 / 90 60 60 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flood Watch through this evening for LAZ041-073-074.
TX...Flood Watch through this evening for TXZ215-216.
GM...Small Craft Advisory until 2 PM CDT this afternoon for GMZ450-
452-470-472.
&&Hazardous weather outlook, Jul 1, 3:30 AM CST, 3 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
430 AM CDT Fri Jul 1 2022
LAZ027>033-042>045-052>055-TXZ180-201-259>262-020930-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Jefferson Davis-Acadia-Lafayette-Upper St. Martin-Vermilion-Iberia-
St. Mary-Lower St. Martin-Tyler-Hardin-Northern Jasper-
Northern Newton-Southern Jasper-Southern Newton-
430 AM CDT Fri Jul 1 2022
This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana, west central Louisiana and
southeast Texas.
.DAY ONE...Today and tonight.
Showers and thunderstorms will continue until early evening, with
additional development expected overnight near the coast. No severe
thunderstorms are expected, but stronger thunderstorms will produce
heavy rains mainly down along the coast, gusty winds and occasional
to frequent cloud to ground lightning. Tropical funnel will be
possible.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
The chance for showers and thunderstorms will continue each day
with the best coverage during the afternoon hours. Some of the
storms will produce locally heavy rainfall and occasional cloud to
ground lightning.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
LAZ041-073-074-TXZ215-216-020930-
Calcasieu-West Cameron-East Cameron-Jefferson-Orange-
430 AM CDT Fri Jul 1 2022
...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
This Hazardous Weather Outlook is for southwest Louisiana and
southeast Texas.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch through this evening.
Showers and thunderstorms heavy at times will continue through early
this evening, with additional development expected overnight near
the coast.
No severe thunderstorms are expected, but stronger thunderstorms
will produce heavy rains, gusty winds and occasional to frequent
cloud to ground lightning. Tropical funnel will be possible.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
The chance for showers and thunderstorms will continue each day
with the best coverage during the afternoon hours. Some of the
storms will produce locally heavy rainfall and occasional cloud
to ground lightning.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
GMZ430-432-435-455-475-020930-
Sabine Lake-Calcasieu Lake-Vermmilion Bay-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
from 20 to 60 NM-
430 AM CDT Fri Jul 1 2022
This Hazardous Weather Outlook is for the Gulf of Mexico and the
coastal lakes and bays of the Gulf of Mexico.
.DAY ONE...Today and tonight.
Showers and thunderstorms are expected. No severe thunderstorms are
expected, but stronger thunderstorms will produce gusty winds and
occasional to frequent cloud to water lightning. Tropical funnel will
be possible.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
A daily chance for showers and thunderstorms. Some of the storms
will produce occasional cloud to water lightning along with locally
higher winds and seas.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
GMZ450-452-470-472-020930-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Cameron LA to High Island TX from 20 to 60 NM-
Coastal waters from Intracoastal City to Cameron LA from 20 to 60 NM-
430 AM CDT Fri Jul 1 2022
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM CDT THIS AFTERNOON...
This Hazardous Weather Outlook is for the Gulf of Mexico.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Small Craft Advisory.
Showers and thunderstorms are expected. No severe thunderstorms are
expected, but stronger thunderstorms will produce gusty winds which
will elevate the sea state. Occasional to frequent cloud to water
lightning should be expected. Tropical funnel will be possible.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
A daily chance for showers and thunderstorms. Some of the storms
will produce occasional cloud to water lightning along with locally
higher winds and seas.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
K. Kuyper
In the hours before
Special weather statement, Jul 1, 2:27 AM CST, 4 hours 52 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
327 AM CDT Fri Jul 1 2022
LAZ041-074-010900-
Calcasieu LA-East Cameron LA-
327 AM CDT Fri Jul 1 2022
...A strong thunderstorm will impact portions of north central
Cameron and southeastern Calcasieu Parishes through 400 AM CDT...
At 327 AM CDT, Doppler radar was tracking a strong thunderstorm over
Heberts Marina, or near Grand Lake, moving north at 30 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lake Charles, Sulphur, Westlake, Grand Lake, Lake Charles Regional
Airport and Heberts Marina.
This includes the following highways...
Interstate 10 in Louisiana between mile markers 24 and 36.
Interstate 210 between mile markers 1 and 12.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2993 9324 2997 9327 3002 9327 3005 9329
3005 9334 3026 9333 3024 9306 2991 9317
TIME...MOT...LOC 0827Z 185DEG 24KT 2998 9326
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
24Special weather statement, Jul 1, 3:47 AM CST, 3 hours 32 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
447 AM CDT Fri Jul 1 2022
LAZ030>033-041>045-052>055-073-074-TXZ201-215-216-261-262-012300-
Beauregard-Allen-Evangeline-St. Landry-Calcasieu-Jefferson Davis-
Acadia-Lafayette-Upper St. Martin-Vermilion-Iberia-St. Mary-
Lower St. Martin-West Cameron-East Cameron-Hardin-Jefferson-
Orange-Southern Jasper-Southern Newton-
447 AM CDT Fri Jul 1 2022
...TROPICAL FUNNEL CLOUDS POSSIBLE...
A very moist and unstable tropical airmass is in place across
the area. Meanwhile...the vertical wind profile over the area
is light and variable. These conditions are favorable for the
development of tropical funnel clouds...especially where rain
cooled boundaries...known as outflow boundaries...and the
seabreeze collide.
These tropical funnel clouds are usually short-lived and do not
reach the ground. If the funnel cloud becomes more severe and
reaches the ground...minor damage may occur...and a tornado
warning will likely be issued.
Stay tuned for later statements and updates on this weather
situation.
K. Kuyper
Flash Flood, Jefferson
- When
- July 1, 7:19 AM CST to 10:44 AM CST
- Where
- Jefferson County, 2.17 mi NE of West Port Arthur to 2.4 mi SW of Ft Acres
- Cause
- Heavy Rain
- Property damage
- $25,000
- Reported by
- Public
- Coordinates
- 29.850, -93.952
Multiple streets were flooded with some cars stranded in Port Arthur, Nederland, and Groves. Water also approached some structures in Port Arthur.
Flash Flood, Orange
- When
- July 1, 8:20 AM CST to 11:51 AM CST
- Where
- Orange County, 2.16 mi WNW of Bridge City to 1.76 mi SE of Peveto
- Cause
- Heavy Rain
- Reported by
- Mesonet
- Coordinates
- 30.030, -93.884
Several inches of rainfall provided mostly minor flooding in Orange and Bridge City, however several streets were closed during the event.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, July 1 to 5, 202218 deaths · 5 events
- Heat in Arizona, July 1, 20224 deaths · 3 events
- Drought in South Dakota, July 1 to 31, 2022$135 million · 6 events
- Drought in Iowa, July 1 to 31, 2022$30 million · 8 events
- Flooding in South Dakota, July 1 to 31, 20221 death · 3 events
- Drought in Nebraska, July 1 to 31, 2022$7.5 million · 2 events
- Flooding in Minnesota, July 1 to 11, 2022$3.8 million · 2 events
- Flash Flooding and Hail in South Dakota, July 1, 2022$1.3 million · 62 kt wind · 6 events
- Flooding in South Dakota, July 1 to 31, 2022$336,000 · 6 events
- Flash Flooding in New Mexico, July 1, 2022$375,000 · 3 events
- Hail and Damaging Winds in Pennsylvania, July 1, 2022$115,000 · 1 in hail · 25 events
- Flash Flood and Hail in Wisconsin, July 1 to 5, 2022$126,000 · 1 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1046695, 1046697.